MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone device was returned for analysis.The hawkone device was returned inserted the cutter driver.The cutter driver was not powered on and the cutter assemble was retracted back into the cutter window.The distal assembly was inspected and observed the laser drilled tip was damaged.The top distal rim of the cutter window was penetrated and was tore approximately 4mm.The platinum iridium of the rim of the distal assembly was not located, it is unknown if a piece may have sheared off.Dried blood was noted behind the cutter and torque shaft of the unit.Functional testing: the cutter driver was powered on and could not advance the cutter out of the cutter window.Verified the cutter was rotating.Four images were also received for analysis.Images 577, 578, and 579 show a stent implanted in the vessel.Tantalum markers have been identified on the ends of the stent.The images show restricted blood flow throughout the vessel the stent has been implanted.Image 580 shows less restriction and apparent improved blood flow within the stent and outside of the stent for the treated vessel.No images of the spider fx or hawkone were able to be identified within the vessel.
 
Event or Problem Description
Physician employed the use of a hawkone directional atherectomy device with a 7fr 45cm non-medtronic sheath and a 6mm spider fx embolic protection device for treatment of an in-stent restenosis (isr) in the mid/proximal superficial femoral artery (sfa).Plaque lesion exhibited 90% stenosis.It was reported that there was damage noted to the cutter during the procedure.No stent interaction was noted.Stent was still in place.Thumb switch would not advance cutter into nosecone properly.No damaged component needed to be retrieved from the patient.The cutter was half outside the housing for removal of device from the patient.Follow up angioplasty with drug-coated balloon (dcb) was performed to complete the procedure.No patient injury reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6789487
Report Number2183870-2017-00345
Device Sequence Number129491
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2019
Device Catalogue NumberH1-LX
Device Lot NumberA310551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2017
Initial Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight87